MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Model Number 06/30/2023
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Evaluation: an empty opened foil, a labeled winding former with two detached needles and several sutures piece into tray of product were returned for analysis.This product is double armed.During the visual inspection of the sample, the swage and attachment area were as expected; however, the suture has begun with the process of disintegration; this is the cause of needle pull.Also, the foil was examined for visual inspection and present holes in cavity on the back- foil package due to excessive manipulation and this condition contributed to degradation of the suture.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of suture needle pull off pre-op is a suture degradation; due to the improper handling of package.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a suture was used.During surgery, it was found that the suture had been detached from the needle.It was not a control release needle.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
MONOCRYL SUTURE 36"(90CM) 3-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8194523
Report Number2210968-2018-77994
Device Sequence Number13928869
Product Code GAN
UDI-Device Identifier10705031059450
UDI-Public10705031059450
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number06/30/2023
Device Catalogue NumberY527H
Device Lot NumberLGM259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date12/24/2018
Patient Sequence Number1